Journal of Nonlinear Mathematical Physics

Volume 11, Issue Supplement 1, October 2004, Pages 167 - 173

A new derivation of the plane wave expansion into spherical harmonics and related Fourier transforms

Authors
Agata Bezubik, Agata Dbrowska, Aleksander Strasburger
Corresponding Author
Agata Bezubik
Available Online 1 October 2004.
DOI
https://doi.org/10.2991/jnmp.2004.11.s1.22How to use a DOI?
Abstract
This article summarizes a new, direct approach to the determination of the expansion into spherical harmonics of the exponential ei(x|y) with x, y Rd . It is elementary in the sense that it is based on direct computations with the canonical decomposition of homogeneous polynomials into harmonic components and avoids using any integral identities. The proof makes also use of the standard representation theoretic properties of spherical harmonics and the explicit form of the reproducing kernels for these spaces by means of classical Gegenbauer polynomials. In the last section of the paper a new method of computing the Fourier transforms of SO(d)-finite functions on the unit sphere is presented which enables us to reobtain both the classical Bochner identity and generalizations of it due to one of the present authors and F. J. Gonzalez Vieli.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal
Journal of Nonlinear Mathematical Physics
Volume-Issue
11 - Supplement 1
Pages
167 - 173
Publication Date
2004/10
ISBN
91-974824-2-0
ISSN (Online)
1776-0852
ISSN (Print)
1402-9251
DOI
https://doi.org/10.2991/jnmp.2004.11.s1.22How to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

TY  - JOUR
AU  - Agata Bezubik
AU  - Agata Dbrowska
AU  - Aleksander Strasburger
PY  - 2004
DA  - 2004/10
TI  - A new derivation of the plane wave expansion into spherical harmonics and related Fourier transforms
JO  - Journal of Nonlinear Mathematical Physics
SP  - 167
EP  - 173
VL  - 11
IS  - Supplement 1
SN  - 1776-0852
UR  - https://doi.org/10.2991/jnmp.2004.11.s1.22
DO  - https://doi.org/10.2991/jnmp.2004.11.s1.22
ID  - Bezubik2004
ER  -